MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI CORSAIR PRO; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. ASAHI CORSAIR PRO; PERCUTANEOUS CATHETER
Catalog Number CSR135-26P
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site :(b)(4).Single reporter exemption #e2015028.Attempts were made to obtain complete event details, as well as patient and device information; the physician commented that no ill effects were observed and a decision would be made to see if the patient will be brought back later.The physician also commented that the patient was discharged after normal recovery time.When the subject microcatheter was returned for evaluation, reportable device defect (possible tip fragmentation) was recognized.Thus the date the manufacturer became aware of the event was considered the date the device returned.The returned subject microcatheter had a concomitant guide wire inserted inside.The distal portion of the concomitant guide wire was sticking out of the distal tip of the subject microcatheter for approximately 55mm.Microscopic observation of the distal tip of the subject microcatheter found helical scratch marks.The tip was also found stretched, which could be attributed to pulling force on the tip surface.The distal end of the tip was found torn, with the surface roughened, indicating that a small segment of the tip may have been separated.Distal to the subject microcatheter tip, the coil wire of the concomitant guide wire was found fractured.There was a small tip fragment of the subject microcatheter entangled in the coil wire of the concomitant guide wire.Lot history revealed no anomaly related to the reported event, and no other similar product experience report was received regarding the lot.Based on the obtained information and investigation outcome, it was presumed that rotational force was locally accumulated on the surface of the subject microcatheter, while the tip was trapped by the target lesion.Consequently, the subject catheter tip got deformed and stuck with the concomitant guide wire.The concomitant guide wire coil wire was thought to get fractured by rotational force that was continuously applied while the concomitant guide wire and the subject microcatheter were being stuck each other.There was no indication of product deficiency.As the distal tip of the subject catheter got torn, possibility cannot be completely denied that a fragment could remain inside the patient anatomy.Instructions for use states: - [warnings] never turn the microcatheter continuously while holding the connector with both hands or use any other means to apply force.When releasing the accumulated torsion, be sure to open the hemostatic valve on the y connector.Do not turn the microcatheter in the same direction, either clockwise or counterclockwise, for more than 10 consecutive turns.(continuing rotation may damage or break the microcatheter or damage the blood vessels.In the worst case, life-threatening adverse events may occur.); - [malfunction and adverse effects] damage (separation); and, - [malfunction and adverse effects] trap with guide wire.
 
Event or Problem Description
It was reported that during a coronary cto of the distal circumflex artery, a lesion cap was engaged with the wire and passed with some effort.The subject microcatheter was advanced over the concomitant guide wire to the cap where it was used in the normal fashion.Over the course of trying to cross the lesion, the physician noticed that the subject microcatheter was dragging on the wire; an attempt to withdraw it was unsuccessful.It was determined that both of the microcatheter and guide wire were removed as a unit.Upon removal of the system, an attempt was made to withdraw the guide wire out of the subject microcatheter, but it was unsuccessful.A second catheter and a guide wire were used but due to the severity of the lesion, the lesion could not be crossed.The dye count was reaching the amount where the case had to be stopped.No ill effects were observed and a decision will be made to see if the patient will be brought back later.The patient was discharged after normal recovery time.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in block b4 "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in block b4 to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI CORSAIR PRO
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key7190084
Report Number3003775027-2018-00009
Device Sequence Number111351
Product Code DQY
UDI-Device Identifier04547327111843
UDI-Public(01)04547327111843(17)200331(10)170407K031
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K161126
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/25/2017
Report Date (Section F) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/31/2020
Device Catalogue NumberCSR135-26P
Device Lot Number170407K031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/25/2017
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/15/2017
Event Location Hospital
Date Report to Manufacturer12/18/2017
Initial Date Received by Manufacturer 12/25/2017
Supplement Date Received by Manufacturer12/25/2017
Initial Report FDA Received Date01/15/2018
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient Weight61